Alert archive / New York / Flash Flood Watches in 2006

Flash Flood Watch 1, NWS Buffalo, NY

June 27, 200616 counties in New York

NWS Buffalo, NY issued this flash flood watch at Jun 27, 2006, 10:23 AM EDT for 16 counties in New York. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 10:23 AM EDT (14:23 UTC)
Expired
Jun 28, 2006, 9:34 AM EDT
In force
23 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBUF 271423
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1023 AM EDT TUE JUN 27 2006

...HEAVY RAIN EXPECTED FOR THE WESTERN NEW YORK COUNTIES THIS AFTERNOON...

.A FRONTAL ZONE RUNNING FROM WESTERN PENNSYLVANIA NORTHWARD INTO
WESTERN NEW YORK WILL PRODUCE AREAS OF RAIN...TORRENTIAL AT TIMES FROM
LATE THIS MORNING THROUGH THE AFTERNOON.

NYZ001-002-010>012-019>021-085-272230-
/O.NEW.KBUF.FF.A.0001.060627T1423Z-060628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1023 AM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...
  INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...
  CHAUTAUQUA...GENESEE...NIAGARA...NORTHERN ERIE...ORLEANS...
  SOUTHERN ERIE AND WYOMING.

* UNTIL 8 PM EDT THIS EVENING

* A SLOW MOVING BAND OF RAIN WILL EXTEND FROM WESTERN PENNSYLVANIA
  NORTHWARD INTO WESTERN NEW YORK THROUGH THIS AFTERNOON. SOME OF
  THE RAIN WILL BE AS HEAVY AS AN INCH OR MORE PER HOUR RATE. 

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS
  POSSIBLE BECAUSE OF INCREASED RUNNOFF OVER PAVED SURFACES.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

SAGE
8 follow-up statements
000 
WGUS61 KBUF 271600
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1200 PM EDT TUE JUN 27 2006

...HEAVY RAIN EXPECTED FOR THE WESTERN NEW YORK AND THE WESTERN
FINGER LAKES REGION THIS AFTERNOON...

.A FRONTAL ZONE RUNNING FROM WESTERN PENNSYLVANIA NORTHWARD INTO
WESTERN NEW YORK WILL PRODUCE AREAS OF RAIN...TORRENTIAL AT TIMES
FROM THROUGH THE AFTERNOON.

NYZ003-004-013-014-280000-
/O.EXA.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
1200 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WESTERN NEW YORK...
  INCLUDING THE FOLLOWING COUNTIES...LIVINGSTON...MONROE...
  ONTARIO AND WAYNE.

* UNTIL 8 PM EDT THIS EVENING

* A SLOW MOVING BAND OF RAIN WILL EXTEND FROM WESTERN PENNSYLVANIA
  NORTHWARD INTO WESTERN NEW YORK AND THE WESTERN FINGER LAKES
  REGION THIS AFTERNOON. SOME OF THE RAIN WILL BE AS HEAVY AS AN
  INCH OR MORE PER HOUR RATE.

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

NYZ001-002-010>012-019>021-085-280000-
/O.CON.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1200 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE...
  NIAGARA...NORTHERN ERIE...ORLEANS...SOUTHERN ERIE AND WYOMING.

* UNTIL 8 PM EDT THIS EVENING

* A SLOW MOVING BAND OF RAIN WILL EXTEND FROM WESTERN 
  PENNSYLVANIA NORTHWARD INTO WESTERN NEW YORK THROUGH THIS 
  AFTERNOON. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH OR 
  MORE PER HOUR RATE. 

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

SAGE
000 
WGUS61 KBUF 271955
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT TUE JUN 27 2006

...HEAVY RAIN EXPECTED FOR THE WESTERN NEW YORK AND THE WESTERN
FINGER LAKES REGION THIS AFTERNOON...

.A FRONTAL ZONE RUNNING FROM CENTRAL PENNSYLVANIA NORTHWARD INTO
CENTRAL NEW YORK WILL MOVE SLOWLY EAST OVERNIGHT. IT WILL PRODUCE
VERY HEAVY RAIN AT TIMES THROUGH THIS EVENING FOR THE FINGER
LAKES REGION AND THROUGH TONIGHT FOR THE EASTERN LAKE ONTARIO
REGION.

NYZ001-002-010>012-019>021-085-272100-
/O.CAN.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
355 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH THE EIGHT WESTERN COUNTIES HAS BEEN
CANCELLED. THE HEAVIEST RAIN HAS MOVED FURTHER EAST. THE HEAVIEST
RAIN WAS OBSERVED IN ALLEGANY COUNTY WHERE AS MUCH AS 1.22 INCHES
FELL IN BELMONT IN 20 MINUTES.

$$

NYZ005>008-280400-
/O.EXB.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
355 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL NEW YORK...
  INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS...
  NORTHERN CAYUGA AND OSWEGO.

* THROUGH WEDNESDAY MORNING

* A SLOW MOVING FRONTAL ZONE WILL CONTINUE TO MOVE EASTWARD
  TONIGHT AND PRODUCE FREQUENT SHOWERS AND A FEW THUNDERSTORMS
  THROUGH THE NIGHT. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH
  OR MORE PER HOUR.

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

NYZ003-004-013-014-280000-
/O.CON.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
355 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...LIVINGSTON...MONROE...ONTARIO AND WAYNE.

* UNTIL 8 PM EDT THIS EVENING

* THE HEAVIEST RAIN WILL BE MOVING OFF TO THE EAST BUT THERE IS
  STILL A POTENTIAL FOR FLOODING INTO THIS EVENING. KEEP LISTENING
  FOR FURTHER UPDATES.

$$

SAGE
000 
WGUS61 KBUF 272110
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
510 PM EDT TUE JUN 27 2006

...HEAVY RAIN EXPECTED FOR THE EASTERN LAKE ONTARIO REGION THIS
EVENING BUT THE THREAT HAS EASED FOR WESTERN NEW YORK...

.A PLUME OF TROPICAL MOISTURE HAS BEEN MOVING SLOWLY EAST ACROSS
THE STATE TODAY AND DROPPED A GENERAL 1 TO 1.5 INCHES IN A COUPLE
HOURS TIME ACROSS MOST AREAS. THIS AREA WILL MOVE ACROSS OUR
EASTERN LAKE ONTARIO REGION EARLY THIS EVENING AND THEN STALL OUT.
ONLY SCATTERED SHOWERS ARE EXPECTED ACROSS WESTERN NEW YORK THIS
EVENING. ANOTHER PLUME OF MOISTURE ALONG THE MID ATLANTIC COAST
MAY LIFT NORTH INTO CENTRAL NEW YORK BUT NOT UNTIL AFTER MIDNIGHT.

NYZ003-004-013-014-272215-
/O.CAN.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
510 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THIS PORTION OF WESTERN NEW YORK HAS
BEEN CANCELLED. A PLUME OF TROPICAL MOISTURE DROPPED 1 TO 1.5
INCHES IN A SHORT PERIOD OF TIME EARLIER THIS AFTERNOON...BUT THE
ACTIVITY HAS MOVED EAST OF THE REGION. ONLY SCATTERED SHOWERS ARE
EXPECTED THIS EVENING. ANOTHER PLUME OF HEAVY RAIN MAY LIFT NORTH
FROM THE MID ATLANTIC COAST LATER TONIGHT OR EARLY WEDNESDAY.

$$

NYZ005>008-280515-
/O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
510 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO.

* THROUGH WEDNESDAY MORNING

* A SLOW MOVING FRONTAL ZONE WILL CONTINUE TO MOVE EASTWARD 
  TONIGHT AND PRODUCE FREQUENT SHOWERS AND A FEW THUNDERSTORMS 
  THROUGH THE NIGHT. SOME OF THE RAIN WILL BE AS HEAVY AS AN 
  INCH OR MORE PER HOUR. 

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

SFM
000 
WGUS61 KBUF 272343
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
743 PM EDT TUE JUN 27 2006

...HEAVY RAIN EXPECTED FOR THE EASTERN LAKE ONTARIO REGION THIS
EVENING BUT THE THREAT HAS EASED FOR WESTERN NEW YORK...

.A PLUME OF TROPICAL MOISTURE HAS BEEN MOVING SLOWLY EAST ACROSS
THE STATE TODAY AND DROPPED A GENERAL 1 TO 1.5 INCHES IN A COUPLE
HOURS TIME ACROSS MOST AREAS. THIS AREA WILL MOVE ACROSS OUR
EASTERN LAKE ONTARIO REGION EARLY THIS EVENING AND THEN STALL
OUT. ONLY SCATTERED SHOWERS ARE EXPECTED ACROSS WESTERN NEW YORK
THIS EVENING. ANOTHER PLUME OF MOISTURE ALONG THE MID ATLANTIC
COAST MAY LIFT NORTH INTO CENTRAL NEW YORK BUT NOT UNTIL AFTER
MIDNIGHT.

NYZ005>008-280745-
/O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
743 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO.

* THROUGH WEDNESDAY MORNING

* A SLOW MOVING FRONTAL ZONE WILL CONTINUE TO MOVE EASTWARD 
  TONIGHT AND PRODUCE FREQUENT SHOWERS AND A FEW THUNDERSTORMS 
  THROUGH THE NIGHT. SOME OF THE RAIN WILL BE AS HEAVY AS AN 
  INCH OR MORE PER HOUR. 

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$
000 
WGUS61 KBUF 280206
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1006 PM EDT TUE JUN 27 2006

...MORE HEAVY RAIN POSSIBLE EAST OF LAKE ONTARIO OVERNIGHT AND
EARLY WEDNESDAY...

.ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND
MARYLAND THIS EVENING WILL LIFT NORTH INTO CENTRAL NEW YORK
OVERNIGHT AND COULD DROP ANOTHER ONE TO THREE INCHES OF RAIN
ACROSS THE EASTERN LAKE ONTARIO REGION BETWEEN 1 AM AND 8 AM
WEDNESDAY. THIS AREA HAS ALREADY RECEIVED 1 TO 1.5 INCHES OF RAIN
EARLIER TUESDAY...SO ADDITIONAL RAINS WILL FALL ON SATURATED
GROUND AND CAN CAUSE FLOODING.

NYZ005>008-281015-
/O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
1006 PM EDT TUE JUN 27 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO.

* UNTIL 8 AM EDT WEDNESDAY

* ANOTHER PLUME OF TROPICAL RAINS OVER EASTERN PENNSYLVANIA AND
  MARYLAND THIS EVENING WILL LIFT NORTH INTO CENTRAL NEW YORK OVERNIGHT
  AND COULD DROP ANOTHER ONE TO THREE INCHES OF RAIN ACROSS THE
  EASTERN LAKE ONTARIO REGION BETWEEN 1 AM AND 8 AM WEDNESDAY.
  THIS AREA HAS ALREADY RECEIVED 1 TO 1.5 INCHES OF RAIN EARLIER
  TUESDAY...SO ADDITIONAL RAINS WILL FALL ON SATURATED GROUND AND
  CAN CAUSE FLOODING.

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

SFM
000 
WGUS61 KBUF 280746
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
346 AM EDT WED JUN 28 2006

...A BIT MORE HEAVY RAIN POSSIBLE EAST OF LAKE ONTARIO THIS
MORNING...

.ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND
THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE NORTH
COUNTRY THIS MORNING. 

NYZ008-281600-
/O.EXT.KBUF.FF.A.0001.000000T0000Z-060628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
346 AM EDT WED JUN 28 2006

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON EDT TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTY...LEWIS.

* UNTIL NOON EDT TODAY

* ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND
  THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE NORTH
  COUNTRY THIS MORNING. ANOTHER ONE TO THREE INCHES OF RAIN IS
  POSSIBLE THIS MORNING. THIS AREA HAS ALREADY RECEIVED UP TO TWO
  INCHES OF RAIN...SO ADDITIONAL RAINS WILL FALL ON SATURATED
  GROUND AND CAN CAUSE FLOODING.

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

NYZ005>007-281200-
/O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN
346 AM EDT WED JUN 28 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON...NORTHERN CAYUGA AND OSWEGO.

* UNTIL 8 AM EDT THIS MORNING

* ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND
  THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE
  REGION EARLY THIS MORNING. ANOTHER INCH OR TWO OF RAIN IS
  POSSIBLE EARLY THIS MORNING. THIS AREA HAS ALREADY RECEIVED UP
  TO TWO INCHES OF RAIN...SO ADDITIONAL RAINS WILL FALL ON
  SATURATED GROUND AND CAN CAUSE FLOODING.

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

LEVAN
000 
WGUS61 KBUF 281146
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
746 AM EDT WED JUN 28 2006

...A BIT MORE HEAVY RAIN POSSIBLE EAST OF LAKE ONTARIO THIS
MORNING...

.ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND
THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE NORTH
COUNTRY THIS MORNING.

NYZ005>007-281300-
/O.EXP.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN
746 AM EDT WED JUN 28 2006

...FLASH FLOOD WATCH WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NEW YORK WILL
EXPIRE AT 8 AM EDT THIS MORNING. STEADY TROPICAL RAINS HAVE MOVED
EAST OF THE AREA. 

$$

NYZ008-281600-
/O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
746 AM EDT WED JUN 28 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTY...LEWIS.

* UNTIL NOON EDT TODAY

* ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA 
  AND THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE 
  NORTH COUNTRY THIS MORNING. ANOTHER ONE TO THREE INCHES OF 
  RAIN IS POSSIBLE THIS MORNING. THIS AREA HAS ALREADY RECEIVED 
  UP TO TWO INCHES OF RAIN...SO ADDITIONAL RAINS WILL FALL ON 
  SATURATED GROUND AND CAN CAUSE FLOODING. 

* THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE 
  BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS 
  POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. 

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$
000 
WGUS61 KBUF 281334
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
934 AM EDT WED JUN 28 2006

...HEAVY RAIN HAS MOVED EAST...

NYZ008-281445-
/O.CAN.KBUF.FF.A.0001.000000T0000Z-060628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
934 AM EDT WED JUN 28 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR LEWIS COUNTY HAS BEEN DISCONTINUED. MORE
SHOWERS AND THUNDERSTORMS WILL PROBABLY DEVELOP THIS AFTERNOON BUT
THEY WILL BE MORE SCATTERED IN NATURE. THE STEADY HEAVY RAINS ARE EAST
OF LEWIS COUNTY.

$$

SAGE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 27, 9:57 AM EDT, 26 minutes earlier.

Area forecast discussion, Jun 27, 9:57 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EDT TUE JUN 27 2006

.UPDATE...

AREAS RADARS SHOWS A PLUME OF STEADY RAIN EXTENDING CUTTING ACROSS
WESTERN PA AND WESTERN NY. THIS PCPN IS FORMING EAST OF THE FRONT
THAT WAS LOCATED OVER CENTRAL NEW YORK STATE YESTERDAY. EXPECT
THE STEADIER RAIN TO CONTINUE FOR MUCH OF THE DAY ACROSS WESTERN
NEW YORK AS THIS AREA WILL BE UNDER THE RIGHT REAR QUADRANT OF THE
UPPER LEVEL JET MAX THAT IS CURRENTLY PUSHING THROUGH CENTRAL
OHIO. WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...WILL
HAVE TO KEEP A CLOSE EYE ON THE POSSIBILITY OF FLOODING IN THE
WEST...ESPECIALLY WITH 3 HOUR FFG GUIDANCE VALUES HOVERING JUST
UNDER 2 INCHES. ON THE PLUS SIDE...THE MODELS ARE IN GENERAL
AGREEMENT THAT THE PCPN WILL MOVE GRADUALLY TO THE EAST WITH THE
AS THE SURFACE TROUGH BEGINS TO SHIFT BACK TO THE EAST DURING THE
AFTERNOON.

A FEW SHOWERS ARE DEVELOPING ACROSS MOST OF THE GENESEE
VALLEY...WHILE THE FINGER LAKES AND NORTH COUNTRY ARE MAINLY DRY AT
THE MOMENT. HOWEVER...THESE AREAS ARE SEEING SOME SUNSHINE.
THEREFORE SCATTERED CONVECTION TO BECOME MORE WIDESPREAD AS THE
DAY WEARS ON.

&&

.PREV DISCUSSION...
/ISSUED 250 AM EDT TUE JUN 27 2006/

SHORT TERM /TODAY THROUGH THURSDAY/...

OCCASIONAL SHOWERS CONTINUE TO MOVE ACROSS THE REGION WITH THE
STEADIEST ACTIVITY ATTM OVER THE FINGER LAKES REGION. LITTLE
CHANGE TO ONGOING FORECAST WITH AREA STUCK BETWEEN AN UPPER TROF
OVER THE WESTERN GREAT LAKES AND HIGH PRESSURE OFF THE ATLANTIC
COAST. THIS RESULTS IN A SOUTHERLY FLOW WITH PLENTY OF TROPICAL
MOISTURE. MODELS CONTINUE TO BACK THE STEADIER PRECIPITATION OVER
THE FINGER LAKES WEST ACROSS THE GENESEE VALLEY AND WRN NEW YORK
THUS WILL MAINTAIN THE CATEGORICAL POPS. AFTER YESTERDAYS GENERAL
LACK OF PRECIPITATION ACROSS THE THESE AREAS AM NOT AS CONFIDENT
OF THIS FORECAST.

THE FRONT WILL THEN SHIFTS BACK TO THE EAST AND CROSSES WESTERN
AND CENTRAL NEW YORK TUESDAY NIGHT AND WEDNESDAY MORNING. ABUNDANT
LOW LEVEL MOISTURE WILL STILL BE IN PLACE AHEAD OF THE FRONT.
THEREFORE...WILL INDICATE LIKELY TO CATEGORICAL POPS FOR THE
ENTIRE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. THE PCPN WILL
TAPER OFF FROM WEST TO EAST WEDNESDAY AFTERNOON AS DRIER AIR
BUILDS IN BEHIND THE FRONT. WILL LEAVE IN A CHANCE OF
SHOWERS/SCATTERED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS
THE NEXT SHORT WAVE AND ITS ASSOCIATED COLD FRONT MOVE INTO THE
LOWER GREAT LAKES.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

AN UPPER TROUGH WILL CONTINUE ACROSS THE REGION FROM THURSDAY NIGHT
THROUGH FRIDAY WITH COOLER THAN NORMAL TEMPERATURES EXPECTED AND A
CONTINUED THREAT OF PRECIPITATION. A GRADUAL WARMING TREND WILL
BEGIN SATURDAY ALONG WITH A SMALL CHANCE OF PRECIPITATION FROM THE
ISENTROPIC LIFT AS THE UPPER AIR PATTERN BECOMES MORE ZONAL. A WEAK
SURFACE COLD FRONT IS FORECAST TO FOLLOW SATURDAY NIGHT THEN SUNDAY
AND MONDAY WILL BE SEASONAL.  THE CHANCE OF RAIN IS FINALLY SMALL
ENOUGH NOT TO MENTION IS IN THE FORECAST MONDAY.

AVIATION...

A DEEP SOUTHERLY FLOW OF TROPICAL MOISTURE WILL REMAIN IN PLACE
ACROSS THE AREA DURING THE FORECAST PERIOD. MECHANISMS TO LIFT THIS
MOISTURE WILL ALSO CONTINUE TO BE PRESENT...AS THE REGION WILL
REMAIN UNDER THE INFLUENCE OF THE RRQ OF AN UPPER LEVEL JET
STREAK...AND SEVERAL SHORTWAVES WILL ALSO LIFT ACROSS THE AREA IN
THE DEEP SOUTHERLY FLOW. AS A RESULT...AVIATION INTERESTS CAN EXPECT
FREQUENT SHOWERS AND SCATTERED THUNDERSTORMS TO CONTINUE TODAY AND
TONIGHT. FLYING CONDITIONS WILL GENERALLY BE REDUCED TO MVFR LEVELS
IN ANY PRECIPITATION...WITH FLUCTUATIONS TO IFR LEVELS REMAINING
POSSIBLE.

HYDROLOGY...
WHILE NO WATCHES WILL BE ISSUED...HYDRO CONCERNS REMAIN THE FOCUS
OF THIS FORECAST PACKAGE. THE PRECIPITATION IS SLOW MOVING AND
HEAVY AT TIMES. THE CURRENT SWATH OF HEAVIER PRECIP OVER THE
CENTRAL SOUTHERN TIER WILL LIFT ACROSS THE EASTERN LAKE ONTARIO
REGION THIS MORNING. WITH THE NEXT SWATH OF PRECIP LIFTING ACROSS
THE FINGER LAKES AND GENESEE VALLEY DURING THIS AFTERNOON. AS
YESTERDAY...THE SITUATION WILL HAVE TO BE CLOSELY MONITORED WITH
THE POSSIBILITY OF URBAN/SMALL STREAMS ADVISORIES BEING WARRANTED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

UPDATE...TJP
Hazardous weather outlook, Jun 27, 4:43 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
443 AM EDT TUE JUN 27 2006

NYZ001>008-010>014-019>021-085-280845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
443 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SHOWERS AND THUNDESTORMS WILL MOVE NORTH ACROSS THE
REGION TODAY AND TONIGHT. SOME OF THE RAIN MAY BE HEAVY AT TIMES
AND MAY RESULT IN URBAN OR POOR DRAINAGE FLOODING AND PONDING ON
AREA ROADWAYS HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED AT THIS
TIME.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-280845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
443 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:03 PM EDTFlash Flood WarningBUFAllegany3 hr
Jun 27, 1:44 PM EDTSpecial Marine WarningBUF2 hr
Jun 27, 6:16 PM EDTFlash Flood WarningBUFLewis3 hr

Nearby

Flash Flood Watches in New York, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.